MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY AFIT HO POR PL HA SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY AFIT HO POR PL HA SZ 11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 71935583
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal reference number: (b)(6).
 
Event or Problem Description
It was reported that, during a thr surgery, when an anthology afit ho por pl ha sz 11 was going to be implanted, the stem sat up 5 mm from where the broach sat.The stem was explanted, surgeon rebroached and tried to seat the 11ho stem but it kept sitting up.So it was believed it was actually a bigger stem than a size 11.Surgeon went up to a 12 broach.Another 11ho stem was opened and the same issue occurred.This stem was implanted even though it was sitting up proximally.The procedure was completed, after a significant delay.No other complications were reported.
 
Additional Manufacturer Narrative
G3: report source section h3, h6: the associated device was returned and evaluated.The visual inspection revealed that no damage was able to be detected by naked eye.A dimensional evaluation performed on the device revealed that the part was found to be within the overlay with no issues.Part was confirmed to be the correct size and passed dimensional inspection for external features on overlay and caliper inspection.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.No defects were found on the returned device, therefore no factors that can contribute to the reported event can be delineated.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHOLOGY AFIT HO POR PL HA SZ 11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18852401
Report Number1020279-2024-00505
Device Sequence Number18006773
Product Code LPH
UDI-Device Identifier00885556686546
UDI-Public885556686546
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K172684
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number71935583
Device Lot Number20BM03480
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer09/20/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown